Indiana, 2007

Winter Weather in Indiana, February 13, 2007

February 13, 2007 · NWS PAH · 4 events in 4 counties and zones

Surface low pressure tracked from northwest Tennessee east-northeast across south central Kentucky. Colder air moving in behind this system caused rain to change to snow, with a brief transition period of sleet and freezing rain.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Surface low pressure tracked from northwest Tennessee east-northeast across south central Kentucky. Colder air moving in behind this system caused rain to change to snow, with a brief transition period of sleet and freezing rain. One to two inches of snow fell along and northwest of a line from Evansville to Petersburg. The snow followed about a tenth of an inch of freezing rain in some areas. Strong winds produced blowing snow that reduced visibility to half a mile or less. Roadways were very slick and hazardous. Multiple accidents and spinouts were reported. Evansville police were swamped with accident reports. Officers were not dispatched to some non-injury wrecks or slide-offs. Schools opened late in some areas, such as Posey County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 13, 2:45 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 13, 2:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CST TUE FEB 13 2007

.DISCUSSION...
BIGGEST CHALLENGE WILL DEALING WITH THE EXISTING STORM SYSTEM AS IT
DEPARTS OUR CWA THIS AFTERNOON AND EARLY EVENING.

SURFACE LOW CENTERED OVER NW TENNESSEE TO CONTINUE MOVING TOWARD THE
EAST NORTHEAST. LATEST PROGS HAVE THE CENTER OVER SOUTH CENTRAL
KENTUCKY AT 00Z AND NEAR HUNTINGTON WV BY 06Z. THIS TRACK HAS KEPT
THE DEEPER COLD AIR POISED JUST NORTH AND WEST OF OUR CWA MOST OF
THE DAY WHICH HAS KEPT THE PRECIP LIQUID...HOWEVER WITHIN THE PAST
HOUR WE HAVE GOTTEN REPORTS OF RAIN MIXING WITH SLEET GENERALLY
NORTH AND WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO CARBONDALE
ILLINOIS.

WE HAVE ALSO NOTICED SURFACE TEMPERATURES FALLING AT SITES JUST
NORTH AND WEST OF OUR CWA OVER THE PAST COUPLE OF HOURS...SO BASED
ON MODEL 1000-850MB THICKNESS FORECASTS AND FALLING TEMPERATURES...
WE EXPECT THE TRANSITION FROM LIQUID TO FROZEN PRECIP TO CONTINUE
MARCHING SOUTHEASTWARD ACROSS THE CWA THROUGH THE AFTERNOON AND
EVENING HOURS.

THE BEST CHANCES FOR SNOW ACCUMULATION WILL BE ACROSS THE NORTHERN
TWO TIERS OF OUR COUNTIES (WINTER WEATHER ADVISORY AREA) FROM MID
AFTERNOON THROUGH EARLY EVENING WHERE COLD AIR WILL WORK ITS WAY
SOUTHEASTWARD BEFORE THE ACCUMULATING QPF MOVES NORTHEAST OUT OF THE
CWA. ALONG AND EITHER SIDE OF THE I-64 CORRIDOR IN SOUTHWEST INDIANA
WE EXPECT MORE OF A FREEZING RAIN/SLEET SCENARIO TO DEVELOP THERE
BEFORE THE CHANGEOVER TO SNOW.

SOUTH OF THE AFOREMENTIONED AREA SNOW ACCUMULATION SHOULD BE LITTLE
TO NONE. THE SOUTHEAST CORNER OF THE CWA WILL BE THE LAST TO CHANGE
OVER TO SNOW...AND THIS SHOULD OCCUR BETWEEN 6 AND 9 PM. ALSO BY
LATE AFTERNOON NORTHWEST TO NORTH WINDS WILL INCREASE TO 15 TO 25
MPH WITH HIGHER GUSTS POSSIBLE. AFTER MIDNIGHT EXPECT FLURRIES
ACROSS THE AREA IN THE WRAP AROUND MOISTURE.

IN THE WAKE OF THIS SYSTEM...ARCTIC HIGH PRESSURE WILL DOMINATE
KEEPING THE REGION DRY ALONG WITH SOME OF THE COLDEST TEMPERATURES
OF THE WINTER THROUGH FRIDAY. FRIDAY NIGHT AND SATURDAY THE NEXT
WEATHER MAKER WILL SLIDE SOUTHEAST ACROSS THE AREA. PRECIP SHOULD BE
ALL SNOW FRIDAY NIGHT AND RAIN ON SATURDAY WITH THE POSSIBILITY OF
RAIN MIXING WITH SNOW ACROSS THE NORTHERN HALF OF THE CWA.

HIGH PRESSURE WILL THEN KEEP THE REGION DRY AND COLD THROUGH MONDAY
NIGHT. ON TUESDAY THE NEXT SYSTEM WILL MOVE ACROSS THE CWA BUT
CURRENT INDICATIONS ARE THAT PRECIP WILL BE ALL RAIN.

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...WINTER WEATHER ADVISORY UNTIL 8 PM FOR PERRY...JEFFERSON...
FRANKLIN...WAYNE...HAMILTON...WHITE...EDWARDS...AND WABASH COUNTIES.
IN...WINTER WEATHER ADVISORY UNTIL 8 PM FOR GIBSON...PIKE...WARRICK
...VANDERBURGE...AND POSEY COUNTIES.
&&

JAP
Hazardous weather outlook, Feb 13, 12:15 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1215 PM CST TUE FEB 13 2007

ILZ084>094-INZ088-KYZ001>022-MOZ076-086-087-100-107>112-114-
141100-
JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-
ALEXANDER-PULASKI-MASSAC-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
1215 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN OR DRIZZLE WILL PERSIST THIS AFTERNOON...WITH A GRADUAL
TRANSITION TO LIGHT SNOW BY LATE AFTERNOON BEFORE ENDING
OVERNIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SNOWFALL.

ILZ075>078-080>083-INZ081-082-085>087-141100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-
1215 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA.

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL TRANSITION TO A PERIOD OF SLEET OR FREEZING RAIN...
BEFORE CHANGING OVER TO SNOW OVER NORTHERN SECTIONS OF SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. THIS MAY RESULT IN
MINOR TRAVEL PROBLEMS LATER TODAY. AS TEMPERATURES FALL WELL BELOW
FREEZING TONIGHT...ANY LINGERING WATER MAY FREEZE...CREATING
PATCHY SLICK SPOTS ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE ACCUMULATION.

RJP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Gibson

When
February 13, 3:00 PM CST to 8:00 PM CST
Where
Gibson forecast zone
Reported by
Trained Spotter
Coordinates
38.312, -87.585 (the zone’s center; the record gives no point)

Winter Weather, Pike

When
February 13, 3:00 PM CST to 8:00 PM CST
Where
Pike forecast zone
Reported by
Trained Spotter
Coordinates
38.399, -87.232 (the zone’s center; the record gives no point)

Winter Weather, Posey

When
February 13, 3:00 PM CST to 8:00 PM CST
Where
Posey forecast zone
Reported by
Trained Spotter
Coordinates
38.022, -87.868 (the zone’s center; the record gives no point)

Winter Weather, Vanderburgh

When
February 13, 3:00 PM CST to 8:00 PM CST
Where
Vanderburgh forecast zone
Reported by
Trained Spotter
Coordinates
38.025, -87.586 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9397, 9398, 9399, 9400.